Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Low progesterone

Resolved Question:

I have been diagnosed with low progesterone. I was prescribed 100 mg of progesterone after ovulation. It really helped but I still had some spotting. So next cycle I will be on 200 mg of progesterone. However, my period was a bit lighter but longer this time. Is this a common side effect of progesterone?

Category: OBGYN

Ask Your Own Question

Category: Infertility Specialist
 19 Doctors Online

Hello,

Thanks for your consult at DoctorSpring.com.

Yes, spotting is a common side effect of taking progesterone. It also leads to a longer but slightly lighter period, as you did experience. Do not worry though.

Even low progesterone levels contribute to spotting and irregular menstrual bleeding. So do not read much into it.

As long as you are comfortable taking the dosage, mild variations in your menstrual cycles are expected.

Take care.
Please feel free to discuss further.


Patient replied :

Thank you for your response. Will this affect us if we are trying to conceive?


Hi
Could you let me know what preparation and brand of progesterone you have been prescribed, and for what timing during the menstrual cycle, I mean for how many days each month ?


Patient replied :

Yes its Progesterone generic for promethium 100mg this past cycle but now changed to 200 mg for 14 days right after ovulation


It will not affect chances of conception at all.
Infact, in case you conceive, micronized progesterone will provide support to the growing embryo .
So don't worry on that score.


Patient replied :

One additional question I started taking the progesterone 200mg. I had spotting the first day after taking it. Is this normal?


One additional question I started taking the progesterone 200mg. I had spotting the first day after taking it. Is this normal?


Dr. Aarti Vazirani
Category: Infertility Specialist
Experience: 
Residency: Obstetrics & Gynecolog, BJMC,Civil hospital, Ahmedabad, 2008
Post Graduate: MS (Obstetrics & Gynecology), B.J. Medical College, Ahmedabad, 2008
Medical School: MBBS, B.J. Medical College, Ahmedabad, 2004
Dr. Aarti Vazirani and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news